Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 19, 2014, 08:08:38 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620341
  • Total Topics: 46738
  • Online Today: 216
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 159
Total: 166

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lipoatrophy & senile purpura  (Read 4433 times)

0 Members and 1 Guest are viewing this topic.

Offline deibster

  • Member
  • Posts: 147
Lipoatrophy & senile purpura
« on: February 04, 2010, 08:56:48 PM »
Hi,
I've been poz since '93 & have always been on the thin side. I was on Zerit for a few years which is known to cause Lipoatrophy, but at the time, when I failed AZT, we didn't know about that. I am 57 yrs old & have NO fat layer on my arms & hands.
    In the summer of 2009, I was taking Ibuprofen and/or aspirin for sinusitis. I know that they tend to thin your blood; I ending up bleeding into my lungs & came down with pneumonia. I lost another 10 lbs and am down to the weight that I was in the military 30 years ago. I am otherwise healthy (CD4 700, VL undetectable), but I get black & blue blotches on the back of my forearms for no reason, even when I don't remember banging or scraping against anything. Of course, I am concerned about getting pneumonia again or another bleeding-associated problem.
    Does anyone else have any similar experience? My infectious disease doctor has no suggestions for me except to put on weight. I have put on several lbs but it all goes into my guts & doesn't help the bruising on my arms. There is a little info on AidsMeds about idiopathic thrombocytopenia purpura & I am going to look into that. Everything else that I've found is about low platelet counts which I do NOT have. Any info would be appreciated. I'm sorry for being so longwinded!  Hugs, Deibster in Provincetown
« Last Edit: February 04, 2010, 09:02:23 PM by deibster »
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Welbutrin, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasacort, Centrum, Flax Oil, Fish Oil

Offline phildinftlaudy

  • Member
  • Posts: 2,948
  • sweet Ann what you think babe...
Re: Lipoatrophy & senile purpura
« Reply #1 on: February 04, 2010, 09:01:40 PM »
Hi deibster:
In addition to being HIV+ do you have any other health conditions?  The only reason I ask is that my dad has a similar condition or thing that happens to him == he has bruises all on his arms... He is not +; He is 71 but has had the problem for about 20 years; He has rheumatoid arthritis and docs told him it was result of meds he is on/has been on over the years....
September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline deibster

  • Member
  • Posts: 147
Re: Lipoatrophy & senile purpura
« Reply #2 on: February 04, 2010, 09:13:38 PM »
Hello Phild,
I have chronic hay fever-allergies and chronic depression, which runs in my family. Also GERD, the stomach ulcers are one of the reasons that I got disability. None of these should cause the bruising, but they mean I am on 8 additional prescription meds & I'm sure they don't help the situation. Thanks for your support.
deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Welbutrin, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasacort, Centrum, Flax Oil, Fish Oil

Offline phildinftlaudy

  • Member
  • Posts: 2,948
  • sweet Ann what you think babe...
Re: Lipoatrophy & senile purpura
« Reply #3 on: February 04, 2010, 09:31:55 PM »
no problem.... i have gerd also ---- got it right after being diagnosed + // take nexium for it.  U should probably check with ur doc --- could b one of the drugs causing ur condition or a combination of them or the combination effect of them on one or more of ur body systems.....  best to u and keep us posted.
September 13, 2008 - diagnosed +
Labs:
Date    CD4    %   VL     Date  CD4  %   VL
10/08  636    35  510   9/09 473  38 2900  12/4/09 Atripla
12/09  540    30    60   
12/10  740    41  <48   
8/11    667    36  <20  
03/12  1,041  42  <20
05/12  1,241  47  <20
08/12   780    37  <20
11/12   549    35  <20
02/12  1,102  42  <20
11/12   549    35  <20

Offline deibster

  • Member
  • Posts: 147
Re: Lipoatrophy & senile purpura
« Reply #4 on: February 26, 2011, 06:53:07 PM »
It's hard to believe that it has been over a year since I started this thread. I'm happy to report that the bruising has not gotten any worse, and I have not gotten pneumonia again, or any other bleeding related disorder. The bruising has actually gotten a little better; I've probably gotten better at not bumping into or scraping against things.
I've asked my ID doc, and a new GP doc and none of them have come up with any specific suggestions or changes to improve this condition; just the old put on weight and do some arm exercises to get some of the weight there. A friend at my ASO recommended taking Flax seed oil, or fish oil, to help keep the skin soft and flexible. Thanks for the support, Deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Welbutrin, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasacort, Centrum, Flax Oil, Fish Oil

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.